Alert archive / Virginia / Flash Flood Warnings in 2013
Flash Flood Warning 31, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 11, 2013, 7:26 PM EDT for Amherst County, Rockbridge County, Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2013, 7:26 PM EDT (23:26 UTC)
- Expired
- Jul 11, 2013, 11:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Amherst County, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 129 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
483
WGUS51 KRNK 112326
FFWRNK
VAC009-163-120330-
/O.NEW.KRNK.FF.W.0031.130711T2326Z-130712T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
726 PM EDT THU JUL 11 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
NORTHERN AMHERST COUNTY IN CENTRAL VIRGINIA...
* UNTIL 1130 PM EDT
* AT 723 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FORKS OF BUFFALO...
VESUVIUS...
ALTO...
CORNWALL...
AND ORONOCO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.
THE HEAVY RAIN WILL INCREASE THE RISK OF LANDSLIDES. IF YOU ARE NEAR
STEEP SLOPES OR A MOUNTAINSIDE STREAM OR RIVER...SEEK REFUGE ON
HIGHER GROUND AWAY FROM THE STREAM IMMEDIATELY. POTENTIAL FLASH FLOOD
AND LANDSLIDE HAZARDS INCLUDE WASHED-OUT ROADS OR BRIDGES...FALLING
ROCKS...MUD...TREES...AND OTHER LARGE DEBRIS. REMAIN ALERT!
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3786 7914 3785 7916 3781 7917 3781 7914
3779 7911 3778 7907 3772 7906 3765 7922
3775 7933 3776 7933 3778 7937 3792 7919
$$
DS2 follow-up statements
986
WGUS71 KRNK 120036
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
836 PM EDT THU JUL 11 2013
VAC009-163-120330-
/O.CON.KRNK.FF.W.0031.000000T0000Z-130712T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKBRIDGE VA-AMHERST VA-
836 PM EDT THU JUL 11 2013
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
EASTERN ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
NORTHERN AMHERST COUNTY IN CENTRAL VIRGINIA...
AT 833 PM EDT...DOPPLER RADAR INDICATED THAT THE HEAVY RAIN
PRODUCING THUNDERSTORMS THAT PROMPTED THE WARNING HAVE EXITED THE
REGION. HOWVER...LINGERING LIGHT TO MODERATE RAIN SHOWERS CONTINUE.
UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS
EXPECTED TO BE ONGOING AT THIS TIME.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FORKS OF BUFFALO...
VESUVIUS...
ALTO...
CORNWALL...
LOWESVILLE...
AND ORONOCO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.
THE HEAVY RAIN WILL INCREASE THE RISK OF LANDSLIDES. IF YOU ARE NEAR
STEEP SLOPES OR A MOUNTAINSIDE STREAM OR RIVER...SEEK REFUGE ON
HIGHER GROUND AWAY FROM THE STREAM IMMEDIATELY. POTENTIAL FLASH FLOOD
AND LANDSLIDE HAZARDS INCLUDE WASHED-OUT ROADS OR BRIDGES...FALLING
ROCKS...MUD...TREES...AND OTHER LARGE DEBRIS. REMAIN ALERT!
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3786 7914 3785 7916 3781 7917 3781 7914
3779 7911 3778 7907 3772 7906 3765 7922
3775 7933 3776 7933 3778 7937 3792 7919
$$
DS728
WGUS71 KRNK 120323
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1123 PM EDT THU JUL 11 2013
VAC009-163-120332-
/O.EXP.KRNK.FF.W.0031.000000T0000Z-130712T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKBRIDGE VA-AMHERST VA-
1123 PM EDT THU JUL 11 2013
...THE FLASH FLOOD WARNING FOR
EASTERN ROCKBRIDGE COUNTY...
AND NORTHERN AMHERST COUNTY WILL EXPIRE AT 1130 PM EDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT.
LAT...LON 3786 7914 3785 7916 3781 7917 3781 7914
3779 7911 3778 7907 3772 7906 3765 7922
3775 7933 3776 7933 3778 7937 3792 7919
$$
RSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 4:13 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 11, 4:13 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
413 PM EDT THU JUL 11 2013
.SYNOPSIS...
A DEEPENING UPPER TROUGH ACROSS THE GREAT LAKES WILL PUSH A COLD
FRONT INTO THE REGION TONIGHT. HIGH PRESSURE WILL TRY TO BUILD
INTO THE AREA FROM THE NORTH FRIDAY...BUT WILL BE OVERWHELMED BY
AN UPPER LEVEL LOW WHICH IS FORECAST TO DEVELOP OVERHEAD THIS
WEEKEND AND THEN RETROGRADE...MOVING WESTWARD INTO THE CENTRAL
UNITED STATES NEXT WEEK.
&&
.NEAR TERM /THROUGH FRIDAY/...
AS OF 400 PM EDT THURSDAY...
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 8AM FRIDAY MORNING.
THE THREAT FOR FLASH FLOODING WILL PERSIST FOR MUCH OF THE REGION
THROUGH TONIGHT. GIVEN THE EXTREMELY LOW FFG VALUES...EFFICIENT RAIN
PRODUCING THUNDERSTORMS...VERY WET ANTECEDENT SOIL CONDITIONS AND
THE EXTREME EVENTS IN SOME LOCATIONS YESTERDAY.
AN AMPLIFYING SHORTWAVE TROUGH AND THE ASSOCIATED COLD FRONT WILL
MOVE EAST TONIGHT INTO FRIDAY. THESE FEATURES COMBINED WITH
UNSTABLE AIRMASS WILL CONTINUE SHOWERS AND THUNDERSTORMS ACROSS OUR
AREA. SOME WITH HEAVY RAIN ESPECIALLY EAST OF THE BLUE RIDGE
MOUNTAINS. PWATS REMAIN VERY HIGH EAST OF THE ALLEGHANYS 2.0+
INCHES. USED A BLEND OF HRRR...RNKWRFARW AND NAM FOR POPS TONIGHT.
LEANED LOW TEMPERATURES TONIGHT TOWARDS THE WARMER ADJMAV WITH
READINGS FROM THE UPPER 50S IN THE MOUNTAINS TO AROUND 70 DEGREES IN
THE SOUTHEAST. WITH LIGHT WINDS AND LOW LEVEL MOISTURE ADDED SOME
FOG TO ISC GRIDS OVERNIGHT. THE UPPER LOW WILL RETROGRADE BACK INTO
OHIO VALLEY BY THE END OF THE WEEKEND. PLACED THE HIGHEST POPS IN
THE EAST FRIDAY. HIGHS FRIDAY WILL RANGE FROM THE LOWER 70S IN THE
NORTHWEST TO THE LOWER 80S IN THE SOUTHEAST.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 330 PM EST THURSDAY...
UPPER TROUGH ENTERING NEW ENGLAND IS NO MATCH FOR THE WESTERN
ATLANTIC BERMUDA HIGH. TROUGH IS FORECAST TO QUICKLY CUT
OFF...APPEARING TO BOUNCE OFF THE HIGH (LOOP THE ECMWF 500 HEIGHTS)
AND BEGIN RETROGRADING THIS WEEKEND. AS SUCH...ANY DRY AIR THAT
MANANGES TO MAKE ITS WAY INTO THE AREA FRIDAY AND FRIDAY NIGHT IS
GONE BY SATURDAY. WITH THE UPPER LOW OVERHEAD...COMBINATION OF LIFT
AND DEEPENING EASTERLY FLOW WILL PROMOTE MORE CLOUDS THAN SUN.
MODEL TRENDS SUGGEST A MUCH WETTER SOLUTION OVER THE WEEKEND. HAVE
RAISED POPS AND QPF ACCORDINGLY. WPC (HPC) IS NOW FORECASTING
UPWARDS OF AN INCH /1.00/ OF RAIN CENTERED OVER OUR MTNS FROM
12Z/8AM SATURDAY THROUGH 12Z/8AM SUNDAY. ATTM THINK BULK OF THE
PRECIPITATION WILL COME LATE SATURDAY INTO SUNDAY PER DEEPENING
SOUTHEAST LOW LEVEL FLOW INTO THE MOUNTAINS SATURDAY NIGHT.
SOMETHING ELSE THAT MAY AID IN THE INCREASING RAIN THREAT WILL BE
THE REMNANTS OF TS CHANTAL. THE 85H WIND FIELD FCST TRACK THIS
FEATURE FROM THE BAHAMAS NW INTO THE SOUTHERN APPALACHIANS. THE GFS
SEEMS OVERDONE...BUT THE ECMWF SEEM ABOUT RIGHT RESEMBLING MORE OF
AN OPEN WAVE. EITHER MODEL...HOWEVER...SUGGEST LIKELY TO
CATEGORICAL RAIN THREAT.
TEMPERATURES WILL BE MILD BUT HELD TO A NARROW DIURNAL RANGE PER
MORE CLOUD COVER AND PRECIP THIS WEEKEND...MAINLY 70S TO AROUND
80 FOR HIGHS...LOWS IN THE 60S.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 300 PM EDT THURSDAY...
MODEL GUIDANCE HAS COME TO BETTER AGREEMENT ON THE EVOLUTION OF THE
UPPER-LEVEL PATTERN NEXT WEEK WHICH WILL FEATURE A BUILDING UPPER
LEVEL RIDGE OVER THE MID ATLANTIC. THE UPPER LOW WHICH DEVELOPS AND
BREAKS AWAY FROM THE UPPER TROUGH OVER NEW ENGLAND THIS WEEKEND IS
FORECAST TO RETROGRADE AND PUSH WEST-SOUTHWESTWARD REACHING THE
SOUTHERN PLAINS BY THE MIDDLE OF NEXT WEEK...DAY 7.
THIS SUGGESTS LIFT FOR SHOWERS AND STORMS NEXT WEEK WILL BE LIMITED
TO DAYTIME HEATING...THE UPPER LOW MOVING TOO FAR WEST TO BE AN
INFLUENCE. IF THE RIDGE OF HIGH PRESSURE IS AS ROBUST AS FORECAST
597DM...THIS MAY CAUSE ENOUGH WARMING ALOFT TO POTENTIALLY LIMIT
DEEP CONVECTION TO LESS THAN 20 PERCENT COVERAGE EXCEPT FOR MAYBE
THE MOUNTAINS.
MODEL TEMPS HAVE TRENDED WARMER...BUT STILL NOTHING EXTREME. 85H
TEMPS ARE FCST TO BUILD CLOSE TO +20 DEG C BY MID WEEK WHICH SUGGEST
HIGH TEMPS WELL INTO THE 80S...POSSIBLY 90 URBAN AREAS. LOWS SHOULD
ALSO CREEP UPWARD A LITTLE WITH TMINS IN THE 60S TO AROUND 70.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
AS OF 130 PM EDT THURSDAY...
CONVECTION WILL HINDER AVIATION OPERATIONS THIS AFTERNOON INTO
TONIGHT. MVFR/IFR SHOWERS AND THUNDERSTORMS WILL SPREAD EAST
ACROSS THE REGION WITH BEST COVERAGE ALONG AND EAST OF THE BLUE
RIDGE MOUNTAINS.
CIGS WILL OSCILLATE FROM VFR/MVFR OUTSIDE SHRA/TSRA ACTIVITY...BUT
SHOULD PREVAIL HIGH END MVFR TO LOW END VFR.
LIGHT WESTERLY WINDS THIS AFTERNOON WILL TRAINSITION TO WEST
NORTHWEST THIS EVENING INTO TONIGHT. STRONGER WIND SPEED EXPECTED
NEAR AND WITH THUNDERSTORMS. OVERNIGHT...WEST OF THE PIEDMONT...EXPECT
WIDESPREAD LOW CLOUDS/CIGS AND VSBYS TO DEVELOP IN MANY AREAS DUE
TO WET GROUND AND NEAR CALM WINDS. WIDESPREAD IFR-LIFR CIGS/VSBYS
ARE EXPECTED AFT 06Z.
MEDIUM CONFIDENCE IN CIGS/VSBYS THROUGH TAF VALID PERIOD.
MEDIUM TO HIGH CONFIDENCE IN WIND SPD/DIR THROUGH TAF VALID
PERIOD.
MEDIUM CONFIDENCE IN TSRA POTENTIAL AND TIMING THROUGH TAF VALID
PERIOD.
EXTENDED AVIATION DISCUSSION...
MODELS INITIALLY PUSH DEEP CONVECTION TO THE COASTAL AREAS FRIDAY
AND SATURDAY WITH SOME CLEARING OVER THE APPALACHIANS IN THE WAKE
OF THE UPPER LEVEL TROF. RETURN FLOW HOWEVER...IS EXPECTED TO
BRING THE THREAT OF SHOWERS BACK INTO THE FORECAST FOR EARLY NEXT
WEEK...POSSIBLY AS EARLY AS SUNDAY. UNTIL THE MOISTURE
RETURNS...SHOULD SEE VFR CONDITIONS FOR THE FIRST HALF OF THE
UPCOMING WEEKEND...ASIDE FROM EARLY MORNING IFR BR/FG.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR VAZ012>019-
022>024-032>035-043>047-058-059.
NC...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR NCZ001>006-
018>020.
WV...NONE.
&&
SYNOPSIS...PM
NEAR TERM...KK
SHORT TERM...PM
LONG TERM...PM
AVIATION...KK/RABHazardous weather outlook, Jul 11, 4:22 PM EDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 422 PM EDT THU JUL 11 2013 NCZ001>006-018>020-VAZ012>019-022>024-032>035-043>047-058-059-122030- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD- AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- 422 PM EDT THU JUL 11 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING INTO TONIGHT...ESPECIALLY ALONG AND EAST OF INTERSTATE 81. THE GROUND ACROSS THE REGION IS TOTALLY SATURATED FROM PERSISTENT HEAVY RAINFALL DURING THE LAST COUPLE OF WEEKS. LOCATIONS THAT EXPERIENCE THUNDERSTORMS WITH HEAVY RAINFALL WILL LIKELY EXPERIENCE FLASH FLOODING QUICKLY THEREAFTER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY INTO SUNDAY. HEAVY RAINFALL IS AGAIN POSSIBLE WITH THESE THUNDERSTORMS. A FLASH FLOOD WATCH MAY BE NEEDED DURING THIS TIME FRAME. OTHERWISE...THE PROBABILITY OF HAZARDOUS WEATHER FOR THE PERIOD MONDAY THROUGH WEDNESDAY APPEARS LOW AT THIS TIME. SPOTTER ACTIVATION FOR FLOODING AND FLASH FLOODING MAY BE NEEDED TODAY AND TONIGHT. RAINFALL REPORTS ARE APPRECIATED AND CAN BE SENT TO THE BLACKSBURG FORECAST OFFICE VIA OUR WEB SITE...FACEBOOK...TWITTER...OR PHONED INTO THE NATIONAL WEATHER SERVICE AT 1...8 6 6...2 1 5...4 3 2 4. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ007-009>011-020-WVZ042>045-122030- TAZEWELL-SMYTH-BLAND-GILES-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 422 PM EDT THU JUL 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO TONIGHT PRODUCING LOCALLY HEAVY RAINFALL. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY INTO SUNDAY. HEAVY RAINFALL IS AGAIN POSSIBLE WITH THESE THUNDERSTORMS. A FLASH FLOOD WATCH WILL LIKELY BE NEEDED DURING THIS TIME FRAME. OTHERWISE...THE PROBABILITY OF HAZARDOUS WEATHER FOR THE PERIOD MONDAY THROUGH WEDNESDAY APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jul 11, 6:27 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
627 PM EDT THU JUL 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLASH FLOOD 2 WSW LYNCHBURG CITY 37.40N 79.18W
07/11/2013 CITY OF LYNCHBURG VA BROADCAST MEDIA
LAKESIDE DRIVE NEAR COLLEGE DRIVE CLOSED DUE TO FLOODING
&&
AMSSpecial weather statement, Jul 11, 6:32 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
632 PM EDT THU JUL 11 2013
NCZ020-112300-
YADKIN NC-
632 PM EDT THU JUL 11 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 700 PM EDT
* AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EAST BEND TO
YADKINVILLE...MOVING TO THE SOUTHEAST AT 10 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS LINE OF STORMS.
* LOCATIONS IMPACTED INCLUDE...
YADKINVILLE...
EAST BEND...
SHACKTOWN...
AND NEBO.
LAT...LON 3619 8074 3629 8054 3628 8053 3626 8053
3626 8051 3619 8044 3606 8067
TIME...MOT...LOC 2229Z 329DEG 7KT 3625 8052 3615 8071
DSLocal storm report, Jul 11, 6:35 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
635 PM EDT THU JUL 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM FLASH FLOOD 4 ENE FOREST 37.39N 79.21W
07/11/2013 CITY OF LYNCHBURG VA COUNTY OFFICIAL
MCCONVILLE ROAD FLOODED
&&
AMSSpecial weather statement, Jul 11, 6:47 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
647 PM EDT THU JUL 11 2013
NCZ020-112315-
YADKIN NC-
647 PM EDT THU JUL 11 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHWESTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 715 PM EDT
* AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BROOKS CROSSROADS
TO BUCK SHOALS...MOVING TO THE EAST AT 15 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE
STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
YADKINVILLE...
BUCK SHOALS...
AND BROOKS CROSSROADS.
LAT...LON 3612 8088 3618 8082 3615 8064 3613 8066
3605 8074 3606 8088
TIME...MOT...LOC 2245Z 271DEG 13KT 3615 8078 3607 8087
DSSpecial weather statement, Jul 11, 7:13 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
713 PM EDT THU JUL 11 2013
NCZ020-112345-
YADKIN NC-
713 PM EDT THU JUL 11 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHWESTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 745 PM EDT
* AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHACKTOWN TO BUCK
SHOALS...MOVING TO THE EAST AT 10 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS LINE OF STORMS.
* LOCATIONS IMPACTED INCLUDE...
COURTNEY...
AND LONE HICKORY.
LAT...LON 3605 8080 3609 8088 3611 8058 3607 8051
3605 8051
TIME...MOT...LOC 2307Z 283DEG 9KT 3609 8061 3608 8080
DSLocal storm report, Jul 11, 7:18 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
718 PM EDT THU JUL 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM FLASH FLOOD 2 SSE LYNCHBURG CITY 37.40N 79.14W
07/11/2013 CITY OF LYNCHBURG VA COUNTY OFFICIAL
FISHING CREEK FLOODING FLORIDA AVE
&&
AMSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:01 PM EDT | Special Weather Statement | RNK | Pittsylvania | 29 min |
| Jul 10, 8:12 PM EDT | Special Weather Statement | RNK | Charlotte | 18 min |
| Jul 10, 8:32 PM EDT | Special Weather Statement | RNK | Pittsylvania | 28 min |
| Jul 10, 9:02 PM EDT | Special Weather Statement | RNK | Halifax | 28 min |
| Jul 10, 9:27 PM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 48 min |
| Jul 10, 9:29 PM EDT | Special Weather Statement | RNK | City of Danville | 46 min |
| Jul 10, 10:02 PM EDT | Special Weather Statement | RNK | Halifax | 28 min |
| Jul 10, 10:04 PM EDT | Special Weather Statement | RNK | Charlotte | 26 min |
| Jul 10, 10:23 PM EDT | Special Weather Statement | RNK | Halifax | 52 min |
| Jul 10, 10:32 PM EDT | Special Weather Statement | RNK | Halifax | 58 min |
| Jul 10, 10:52 PM EDT | Special Weather Statement | RNK | Charlotte | 23 min |
| Jul 10, 11:54 PM EDT | Areal Flood Advisory | RNK | Pulaski | 3 hr |
| Jul 11, 4:48 AM EDT | Flash Flood Watch | RNK | Alleghany, Amherst, Appomattox, Bedford, Botetourt, Buckingham and 27 more | 44 hr |
| Jul 11, 10:00 AM EDT | Special Weather Statement | RNK | Halifax | 60 min |
| Jul 11, 3:11 PM EDT | Areal Flood Advisory | RNK | Carroll, Grayson, City of Galax | 3 hr |
| Jul 11, 3:26 PM EDT | Areal Flood Advisory | RNK | Appomattox | 3 hr |
| Jul 11, 3:28 PM EDT | Areal Flood Advisory | RNK | Pittsylvania | 3 hr |
| Jul 11, 3:28 PM EDT | Special Weather Statement | RNK | Pittsylvania | 32 min |
| Jul 11, 3:31 PM EDT | Areal Flood Advisory | RNK | Buckingham | 3 hr |
| Jul 11, 3:40 PM EDT | Special Weather Statement | RNK | Patrick | 35 min |
| Jul 11, 4:00 PM EDT | Areal Flood Advisory | RNK | Patrick | 3 hr |
| Jul 11, 4:10 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham | 35 min |
| Jul 11, 4:53 PM EDT | Areal Flood Advisory | RNK | Appomattox, Campbell | 3 hr |
| Jul 11, 4:57 PM EDT | Special Weather Statement | RNK | Henry | 33 min |
| Jul 11, 5:16 PM EDT | Special Weather Statement | RNK | Amherst | 29 min |
| Jul 11, 5:33 PM EDT | Flash Flood Warning | RNK | Appomattox, Campbell, City of Lynchburg | 3 hr |
| Jul 11, 5:50 PM EDT | Areal Flood Advisory | RNK | Rockbridge | 3 hr |
| Jul 11, 6:24 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 36 min |
| Jul 11, 6:39 PM EDT | Areal Flood Advisory | RNK | Amherst, Rockbridge | 3 hr |
| Jul 11, 7:39 PM EDT | Special Weather Statement | RNK | Pittsylvania | 36 min |
| Jul 11, 7:47 PM EDT | Areal Flood Advisory | RNK | Halifax, Pittsylvania | 17 hr |
Nearby
Flash Flood Warnings in Virginia, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.